Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 279, NWS Nashville, TN

November 10, 2002Robertson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Nov 10, 2002, 6:30 PM CST for Robertson County, Tennessee. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 10, 2002, 6:30 PM CST (00:30 UTC)
Expired
Nov 10, 2002, 7:15 PM CST
In force
45 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Robertson County, TN

What was reported inside it

TimeReportWhereRemark
Nov 10, 7:15 PM CSTThunderstorm Wind 50 ESpringfield, TNLaw enforcement reported tree down on Highway 49 at Caars Creek Bridge.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 10, 3:00 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.5 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2002-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1368 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2002-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 490 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1368 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
1177 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
490 m²/s²
0-3 km storm-relative helicity
560 m²/s²
Significant tornado parameter
0.0
Supercell composite
15.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 110030
SVRBNA
TNC147-110115-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
628 PM CST SUN NOV 10 2002

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ROBERTSON COUNTY IN TENNESSEE

* UNTIL 715 PM CST

* AT 627 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE     
  THUNDERSTORM 9 MILES SOUTHWEST OF CEDAR HILL...OR 15 MILES WEST OF            
  SPRINGFIELD ...MOVING NORTHEAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CEDAR HILL AND ADAMS AROUND 635 PM CST

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST SUNDAY EVENING FOR MIDDLE 
TENNESSEE. 

&&

LAT...LON 3656 8704 3645 8701 3647 8671 3664 8681

$$

19/MED

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 10, 3:05 PM CST, 3 hours 25 minutes earlier.

Area forecast discussion, Nov 10, 3:05 PM CST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
305 PM CST SUN NOV 10 2002

LATEST FORECAST MODEL DATA INDICATES THAT THE STRONG COLD FRONT WILL
ENTER MIDDLE TENNESSEE SHORTLY BEFORE 11/06Z...AND DEPART SHORTLY
AFTER THAT TIME. FROM NOW UNTIL 06Z...SHOWERS ARE EXPECTED TO
RAPIDLY DEVELOP INTO THUNDERSTORMS...FROM VERY STRONG AFTERNOON
WARMING AND DESTABILIZATION.

IT SEEMS THAT THE AFTERNOON CU FIELD HAS HAD LIMITED SUCCESS THIS
AFTERNOON SO FAR (NOT PUNCHED THROUGH MID LEVELS)...DUE TO 650-MB
BASED INVERSION OR CAP (STAIRSTEP 18Z BNA RAOB). ONCE THIS CAP
GOES...EXPECT THUNDERSTORMS TO GO SEVERE.

SOME OF THE STRONGER STORMS WILL BE ON THE LEADING EDGE OF A SQUALL
LINE THAT WILL COME INTO MIDDLE TENNESSEE THIS EVENING...BUT SOME
STRONGLY ROTATING CELLS ARE EXPECTED TO DEVELOP AHEAD OF THE EVENING
SQUALL LINE. SO WILL CONTINUE TO MENTION ISOLATED TORNADOES THIS
EVENING IN THE ZONES.

AFTER THIS ROUND OF EVENING SEVERE WEATHER...THE CHANCE OF SHOWERS
WILL CONTINUE ALL MONDAY IN THE PLATEAU...AND INTO THE MORNING
WESTERN/CENTRAL ZONES. POST-FRONTAL NORTHWEST WINDS AND LINGERING
MOISTURE WILL KEEP MORE CLOUDS AROUND (FOR THE NEXT FEW DAYS)
RELATIVE TO MOS.

PRELIMINARY NUMBERS

BNA 53 59 38 53 /  100 30 10 10
CSV 53 57 36 50 /  100 40 10 20

.BNA...NONE.

04
Hazardous weather outlook, Nov 10, 11:45 AM CST, 6 hours 45 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-111130-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
1145 AM CST SUN NOV 10 2002

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...
A STRONG COLD FRONT AND POWERFUL UPPER LEVEL WINDS WILL APPROACH THE
REGION THIS AFTERNOON...AND WILL MOVE IN DURING THE EVENING. WEATHER
CONDITIONS AHEAD OF THE FRONT WILL BECOME FAVORABLE FOR SEVERE
THUNDERSTORMS...WITH ISOLATED TORNADOES POSSIBLE. THUS...ANOTHER
ROUND OF THUNDERSTORMS IS EXPECTED TO DEVELOP...WITH SEVERE
THUNDERSTORMS AND ISOLATED TORNADOES MOST PROBABLE LATE THIS
AFTERNOON AND EVENING.

.SPOTTER CALL TO ACTION STATEMENT...
WITH THE AREA IN A HIGH RISK OF SEVERE WEATHER...ACTIVATION OF
EMERGENCY MANAGERS AND SPOTTER GROUPS IS EXPECTED THIS AFTERNOON AND
EVENING.

.DAYS TWO THROUGH SEVEN...
AT THIS TIME...HAZARDOUS WEATHER CONDITIONS ARE NOT EXPECTED THROUGH
THE PERIOD.

04

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 10, 6:01 PM CSTTornado WarningOHXCoffee29 min
Nov 10, 6:16 PM CSTSevere Thunderstorm WarningOHXBenton, Houston, Humphreys, Montgomery29 min
Nov 10, 6:18 PM CSTSevere Thunderstorm WarningOHXCoffee27 min
Nov 10, 6:45 PM CSTSevere Thunderstorm WarningOHXPerry30 min
Nov 10, 6:52 PM CSTSevere Thunderstorm WarningOHXSumner38 min
Nov 10, 7:02 PM CSTSevere Thunderstorm WarningOHXCoffee, Warren43 min
Nov 10, 7:05 PM CSTSevere Thunderstorm WarningOHXHickman, Lewis25 min
Nov 10, 7:15 PM CSTTornado WarningOHXWarren30 min
Nov 10, 7:25 PM CSTSevere Thunderstorm WarningOHXDavidson, Maury, Sumner, Williamson35 min
Nov 10, 7:29 PM CSTTornado WarningOHXCoffee, Warren31 min
Nov 10, 7:54 PM CSTSevere Thunderstorm WarningOHXCumberland, White51 min
Nov 10, 8:02 PM CSTTornado WarningOHXVan Buren, Warren28 min
Nov 10, 8:17 PM CSTSevere Thunderstorm WarningOHXGiles, Lawrence, Maury28 min
Nov 10, 8:27 PM CSTSevere Thunderstorm WarningOHXCannon, DeKalb, Rutherford, Smith, Wilson48 min
Nov 10, 8:29 PM CSTSevere Thunderstorm WarningOHXCoffee16 min
Nov 10, 8:32 PM CSTTornado WarningOHXCumberland28 min
Nov 10, 8:39 PM CSTSevere Thunderstorm WarningOHXMarshall36 min
Nov 10, 8:50 PM CSTSevere Thunderstorm WarningOHXBedford25 min
Nov 10, 9:08 PM CSTSevere Thunderstorm WarningOHXVan Buren22 min
Nov 10, 9:23 PM CSTFlash Flood WarningOHXCoffee, Cumberland, Van Buren, Warren, White3 hr
Nov 10, 9:32 PM CSTTornado WarningOHXCumberland, White28 min
Nov 10, 9:47 PM CSTSevere Thunderstorm WarningOHXVan Buren, Warren28 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.